Flood, Franklin
- When
- March 10, 7:00 AM CST to March 26, 6:00 PM CST
- Where
- Franklin County, Plumfield
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.883, -89.000
Moderate flooding of the Big Muddy River occurred after repeated rounds of thunderstorms. 9 feet on March 15.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Moderate flooding of the Big Muddy River occurred after repeated rounds of thunderstorms. At Plumfield, where flood stage is 20 feet, the river crested at 27.9 feet on March 15. This resulted in considerable flooding of bottomlands and surrounding low-lying areas. At Murphysboro, where flood stage is 22 feet, the river crested at 33.80 feet on March 16. Flooding affected houses just downstream of Bridge Street in Murphysboro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 10, 1:32 AM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 132 AM CST FRI MAR 10 2006 .DISCUSSION... A WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE FA TODAY. DRY WEATHER IS EXPECTED. A DECK OF STRATO-CU WILL SWING ACROSS THE AREA EARLY THIS MORNING. AFTER THAT...MAINLY MID TO HIGH CLOUDS. RESPITE IN THE ACTIVE WEATHER TO BE SHORT LIVED. WARM FRONTAL BOUNDARY IS FORECAST TO LIFT BACK NORTH ACROSS THE REGION TONIGHT. INCREASED MOISTURE AND INSTABILITY AND THE WARM FRONT SHOULD BE ENOUGH TO TRIGGER SOME SHOWERS AND THUNDERSTORMS MAINLY AFTER MIDNIGHT. THAT AREA OF CONVECTION WILL HEAD NE TOWARD THE OHIO VALLEY SATURDAY. THERE MAY BE A BRIEF LULL IN THE ACTION...UNTIL CONVECTION FIRES ALONG A COLD FRONTAL BOUNDARY ACROSS NW ILLINOIS INTO CENTRAL MISSOURI BY SAT EVENING. THE FRONT IS FORECAST TO DRIFT INTO THE FA SAT NIGHT...ACCOMPANIED BY CONVECTION. WILL RAISE POPS TO LOW END CATEGORICAL AS A RESULT. THE GFS BRINGS THE FRONT ON THROUGH THE REGION ON SUNDAY. BUT IT DOES NOT PUSH THE FRONT VERY FAR TO THE SOUTH. WILL LOWER POPS ON SUNDAY BASED ON THE SOUTHWARD PUSH OF THE FRONT AND DEEPER MOISTURE. SUNDAY NIGHT...WE START THE WHOLE THING OVER AGAIN...WITH THE FRONT RETREATING BACK NORTH AS A WARM FRONT...ACCOMPANIED BY A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. WILL UPDATE OUR CURRENT HYDROLOGIC OUTLOOK /SDFESFPAH/ TO REFLECT THE LATEST THINKING REGARDING HEAVY RAIN POTENTIAL BEYOND 36 HOURS. ADDITIONAL HEAVY RAIN THIS WEEKEND INTO VERY EARLY NEXT WEEK COULD RESULT IN MORE FLOODING. SEVERE POTENTIAL WILL BE THERE AS WELL OVER THE WEEKEND. GENERALLY USED A BLEND OF GUIDANCE THROUGH 60 HRS. NO MODIFICATIONS WERE MADE TO THE DAY 4-7 PORTION OF THE FORECAST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 410 AM CST FRI MAR 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 410 AM CST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT...ACROSS THE REGION. THE STORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCE OF THUNDERSTORMS APPEARS TO BE BOTH LATE SATURDAY INTO SATURDAY NIGHT...THEN AGAIN SUNDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE...CAPABLE OF LARGE HAIL...STRONG WINDS AND PERHAPS A TORNADO. THE STORMS MAY ALSO PRODUCE HEAVY RAIN...WHICH COULD LEAD TO MORE FLOODING ACROSS THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493905, 5493906.